Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 314, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 27, 2011, 12:28 PM CDT for 4 counties in Arkansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 12:28 PM CDT (17:28 UTC)
- Expired
- Apr 27, 2011, 1:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 140 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 12:30 PM CDT | HAIL 1.25 | Pocahontas, AR | |
| Apr 27, 12:46 PM CDT | HAIL 2.75 | Pocahontas, AR | |
| Apr 27, 1:18 PM CDT | HAIL 1.25 | Pocahontas, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
945
WUUS54 KMEG 271728
SVRMEG
ARC021-055-075-121-271815-
/O.NEW.KMEG.SV.W.0314.110427T1728Z-110427T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 115 PM CDT
* AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR BLACK ROCK...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
ROCK...CORNING...POCAHONTAS AND LAKE CHARLES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9098 3651 9024 3650 9022 3602 9110
3609 9130
TIME...MOT...LOC 1728Z 229DEG 57KT 3616 9107
$$2 follow-up statements
151
WWUS54 KMEG 271750
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT WED APR 27 2011
ARC075-271759-
/O.CAN.KMEG.SV.W.0314.000000T0000Z-110427T1815Z/
LAWRENCE AR-
1250 PM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE COUNTY IS
CANCELLED...
AT 1249 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3649 9024 3615 9090 3616 9093 3628 9106
3650 9097 3651 9022
TIME...MOT...LOC 1749Z 229DEG 42KT 3629 9088
$$
ARC021-055-121-271815-
/O.CON.KMEG.SV.W.0314.000000T0000Z-110427T1815Z/
CLAY AR-RANDOLPH AR-GREENE AR-
1250 PM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHWESTERN GREENE...EASTERN RANDOLPH AND NORTHWESTERN CLAY
COUNTIES...
AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
POCAHONTAS...MOVING NORTHEAST AT 50 MPH. THE MEDIA REPORTED HAIL UP
TO THE SIZE OF BASEBALLS IN POCAHONTAS AT 1246 PM CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING...
HICKORIA...POCAHONTAS...PITMAN...MIDDLEBROOK...BRAKEBILL...INGRAM...
ELKINS PARK...STOKES...BROCKETT...ENGELERG...FENDER...MANSON AND
SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3649 9024 3615 9090 3616 9093 3628 9106
3650 9097 3651 9022
TIME...MOT...LOC 1749Z 229DEG 42KT 3629 9088
$$390
WWUS54 KMEG 271819
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
119 PM CDT WED APR 27 2011
ARC021-055-121-271830-
/O.EXP.KMEG.SV.W.0314.000000T0000Z-110427T1815Z/
CLAY AR-RANDOLPH AR-GREENE AR-
119 PM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENE...EASTERN
RANDOLPH AND NORTHWESTERN CLAY COUNTIES HAS EXPIRED...
AT 120 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3649 9024 3615 9090 3616 9093 3628 9106
3650 9097 3651 9022
TIME...MOT...LOC 1750Z 229DEG 42KT 3630 9087
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:14 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 27, 12:14 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 PM CDT WED APR 27 2011
.UPDATE...
...TORNADO THREAT INCREASING OVER NORTH MS... POSSIBLY WEST TN...
TORNADO THREAT WILL INCREASE THROUGH THE AFTERNOON OVER NORTH MS...
BECOMING ESPECIALLY CONCERNING OVER NORTH CENTRAL AND NORTHEAST MS
THIS AFTERNOON. STRONGLY SHEARED ENVIRONMENT WILL BECOME COLOCATED
WITH RAPIDLY INCREASING INSTABILITY NOSING EASTWARD FROM THE
SOUTH AND WEST. SURFACE DEWPOINTS IN THE LOWER 70S WILL FEED NORTH
INTO A DEVELOPING SQUALL LINE. EXPECT INCREASINGLY SUPERCELLULAR
STRUCTURES DEVELOPING WITHIN THE EASTWARD ADVANCING SQUALL LINE
THROUGH THE AFTERNOON.
DEPENDING ON HOW FAR NORTH THE INSTABILITY / WARM FRONT BUILDS IN
ADVANCE OF THE SQUALL LINE... PORTIONS OF WEST TN NEAR THE TN
RIVER MAY HAVE TO BE INCLUDED IN PDS TORNADO WATCH 232. PER LATEST
MCD FROM SPC... AN ADDITIONAL TOR WATCH MAY BE NEEDED FOR WEST TN
IF AIRMASS RECOVERS QUICKLY ENOUGH.
NORTH AND WEST OF THE MAIN SQUALL LINE... EXPECT A MARGINALLY
SEVERE HAIL THREAT OVER NORTHEAST AR AND THE MO BOOTHEEL... WITH
THE APPROACH OF THE UPPER LOW. MIDLEVEL DRYSLOT MAY KEEP PORTIONS
OF THESE AREAS BRIEFLY FREE OF STORMS IN THE INTERIM. A SECONDARY...
LESS INTENSE SQUALL LINE FORMING IN THE MIDLEVEL DRY SLOT CANNOT
BE RULED OUT.
PWB
&&
.PREV DISCUSSION... /ISSUED 631 AM CDT WED APR 27 2011/
DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 323 AM CDT WED APR 27 2011/
DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE OVER MOST OF THE FORECAST AREA
EAST OF THE MISSISSIPPI RIVER THIS MORNING WITH POTENTIAL FOR
SEVERE WEATHER OVER PORTIONS OF NORTHEAST MISSISSIPPI.
TEMPERATURES REMAIN MILD WITH MOST LOCATIONS IN THE 60S TO LOWER
70S.
COLD FRONT EXTENDS FROM JUST SOUTH OF ST. LOUIS THROUGH WESTERN
ARKANSAS AND INTO CENTRAL TEXAS. THIS FRONT WILL MOVE THROUGH THE
FORECAST AREA TODAY AND PRODUCE ANOTHER ROUND OF THUNDERSTORMS.
SPC HAS A HIGH RISK OF SEVERE WEATHER OVER NORTHEAST MISSISSIPPI
WITH A MODERATE RISK OVER MUCH OF WEST TENNESSEE AND NORTH
MISSISSIPPI AND A SLIGHT RISK OVER THE REMAINDER OF THE FORECAST
AREA. IN ADDITION...MORE HEAVY RAIN IS EXPECTED TO FALL OVER THE
REGION ON TOP OF THE EXCESSIVE RAINFALL THAT HAS ALREADY FALLEN.
FLASH FLOOD WATCH CONTINUE IN EFFECT THROUGH TONIGHT.
THE FRONT WILL CLEAR OUT OF THE FORECAST AREA TONIGHT WITH A SMALL
CHANCE OF RAIN DURING THE EVENING HOURS. HIGH PRESSURE WILL BUILD
INTO THE REGION OVERNIGHT BRINGING COOLER AND DRIER CONDITIONS.
WINDS WILL BE ON THE BREEZY SIDE TONIGHT BUT NOT ENOUGH TO WARRANT
A WIND ADVISORY SO WILL CANCEL THAT PRODUCT.
HIGH PRESSURE WILL MOVE INTO THE REGION THURSDAY BRINGING SUNNY
SKIES AND SEASONABLE TEMPERATURES. THE HIGH SHOULD BE EAST OF THE
REGION BY FRIDAY BRINGING A RETURN OF SOUTH WINDS AND USHERING
WARMER AIR INTO THE FORECAST AREA FOR FRIDAY AND SATURDAY. BY FRIDAY
NIGHT...A NEW STORM SYSTEM MOVES INTO THE CENTRAL PLAINS AND TRACKS
NORTHEAST. THIS NEW STORMS SYSTEM WILL DRAG A COLD FRONT TOWARD
THE REGION BY SATURDAY NIGHT BRINGING MORE SHOWERS AND
THUNDERSTORMS BACK TO THE FORECAST AREA. THE FRONT WILL MOVE
SLOWLY THROUGH THE FORECAST AREA SUNDAY AND EARLY SUNDAY EVENING
BRINGING MORE THUNDERSTORMS.
HIGH PRESSURE BUILDS BACK INTO THE REGION BRINGING COOLER AND
DRIER CONDITIONS. TEMPERATURES WILL BE BELOW NORMAL FOR MONDAY AND
TUESDAY.
ARS
&&
.AVIATION...
12Z TAF CYCLE
SHOWERS AND THUNDERSTORMS ARE RETURNING TO FORECAST AREA AND
SPREAD OVER MUCH OF REGION THIS MORNING. EXPECT MVFR CEILINGS AND
VISIBILITIES WITH SOME OF THE THUNDERSTORMS. ALL OF THIS ACTIVITY
WILL END BY LATE THIS AFTERNOON WITH VFR CONDITIONS EXPECTED BY
THIS EVENING. WINDS WILL BE MAINLY SOUTH AT 10 TO 20 KNOTS AND
GUSTY OUTSIDE OF THUNDERSTORM ACTIVITY THEN SHIFTING TO THE
NORTHWEST THIS EVENING AND DIMINISHING OVERNIGHT.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 51 73 53 / 100 20 10 0
MKL 75 46 71 46 / 100 30 10 0
JBR 69 47 72 49 / 100 20 10 0
TUP 81 52 73 49 / 100 30 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 27, 3:49 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 349 AM CDT WED APR 27 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 349 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS TODAY OVER PORTIONS OF THE MID-SOUTH EAST OF A LINE FROM SAVANNAH TENNESSEE TO ASHLAND MISSISSIPPI TO HOUSTON MISSISSIPPI. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY EAST OF A LINE FROM HUNTINGDON TENNESSEE TO RIPLEY TENNESSEE TO TUNICA MISSISSIPPI TO CHARLESTON MISSISSIPPI. THE REMAINDER OF THE MID-SOUTH HAS A SLIGHT RISK OF SEVERE WEATHER. TORNADOES...DAMAGING WINDS AND LARGE HAIL ARE ALL POSSIBLE PARTICULARLY IN THE HIGH RISK AREA. FLASH FLOODING IS ALSO POSSIBLE AS 1 TO 3 INCHES OF RAIN IS POSSIBLE TODAY WITH UP TO 5 INCHES POSSIBLE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...AND LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO REPORT SEVERE WEATHER TO NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Local storm report, Apr 27, 11:30 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD TRENTON 35.97N 88.94W
04/27/2011 GIBSON TN EMERGENCY MNGR
NORTH COLLEGE STREET IN TRENTON CLOSED DUE TO FLOODING.
ONE FOOT OF WATER OVER THE ROAD.
1040 AM HAIL BARTLETT 35.22N 89.84W
04/27/2011 E1.00 INCH SHELBY TN TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL COVERED THE GROUND.
&&
SVRLocal storm report, Apr 27, 11:54 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1154 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG BOONEVILLE 34.66N 88.57W
04/27/2011 PRENTISS MS EMERGENCY MNGR
THREE HOUSES WITH ROOF DAMAGE. NUMEROUS TREES DOWN
COUNTYWIDE
0535 AM FLOOD 2 S CORNING 36.38N 90.59W
04/27/2011 CLAY AR LAW ENFORCEMENT
ARKANSAS LAW ENFORCEMENT REPORTED THE CLOSURE OF U.S.
HIGHWAY 62 EAST...U.S. HIGHWAY 67 AND STATE HIGHWAY 135
DUE TO FLOODING FROM A LEVEE FAILURE IN BUTLER COUNTY
MISSOURI /BLACK RIVER BASIN/
0730 AM FLASH FLOOD SENATOBIA 34.62N 89.97W
04/27/2011 TATE MS PUBLIC
NUMEROUS ROADS CLOSED COUNTYWIDE
0842 AM HAIL TRUMANN 35.67N 90.52W
04/27/2011 E1.00 INCH POINSETT AR PUBLIC
0845 AM FLASH FLOOD ASHLAND 34.83N 89.18W
04/27/2011 BENTON MS TRAINED SPOTTER
EXTENSIVE ROAD FLOODING ACROSS THE COUNTY
0900 AM FUNNEL CLOUD OXFORD 34.36N 89.53W
04/27/2011 LAFAYETTE MS EMERGENCY MNGR
MARBLE HAIL AND FUNNEL CLOUD ON WEST SIDE OF OXFORD
0915 AM TORNADO ESPERANZA 34.35N 89.16W
04/27/2011 PONTOTOC MS FIRE DEPT/RESCUE
BRIEF TORNADO TOUCHDOWN. NO DAMAGE
0932 AM HAIL ECRU 34.36N 89.03W
04/27/2011 E0.75 INCH PONTOTOC MS AMATEUR RADIO
0939 AM HAIL BLUE SPRINGS 34.40N 88.87W
04/27/2011 E1.00 INCH UNION MS TRAINED SPOTTER
0950 AM HAIL SALTILLO 34.38N 88.69W
04/27/2011 E0.75 INCH LEE MS EMERGENCY MNGR
HAIL REPORTED IN BALDWYN AND SALTILLO
0950 AM TSTM WND DMG 5 N TUPELO 34.34N 88.73W
04/27/2011 LEE MS TRAINED SPOTTER
TREES DOWN
1021 AM FLASH FLOOD OXFORD 34.36N 89.53W
04/27/2011 LAFAYETTE MS LAW ENFORCEMENT
WATER RESCUE IN OXFORD. EXCESSIVE FLOODING COUNTYWIDE
1023 AM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
04/27/2011 E1.00 INCH SHELBY TN TRAINED SPOTTER
QUARTER SIZE HAIL AT JACKSON AND POPE STREET
1023 AM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
04/27/2011 E0.75 INCH SHELBY TN TRAINED SPOTTER
1024 AM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
04/27/2011 E1.75 INCH SHELBY TN BROADCAST MEDIA
HAIL CRACKED A WINDSHIELD IN DOWNTOWN MEMPHIS AREA
1025 AM TSTM WND DMG 3 W TREMONT 34.23N 88.30W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
4-6 INCH LIMBS ON COTTON GIN ROAD
1025 AM TSTM WND DMG 9 N TREMONT 34.36N 88.25W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
ROOF TORN OFF, TIN OFF PORCH
1025 AM HAIL MIDTOWN MEMPHIS 35.13N 89.98W
04/27/2011 E0.75 INCH SHELBY TN PUBLIC
PENNY SIZE HAIL AT COOPER AND YOUNG
1027 AM HAIL MIDTOWN MEMPHIS 35.13N 89.98W
04/27/2011 E0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL AT CLEVELAND AND GOODBAR
1032 AM FLASH FLOOD LEXINGTON 35.65N 88.39W
04/27/2011 HENDERSON TN PUBLIC
SIX INCHES OF WATER COVERING ROADS
1038 AM HAIL ELLENDALE 35.23N 89.83W
04/27/2011 E0.75 INCH SHELBY TN NWS EMPLOYEE
PENNY SIZE HAIL FELL FOR ABOUT TWO MINUTES IN WESTBROOK
SUBDIVISION
1040 AM HAIL BARTLETT 35.22N 89.84W
04/27/2011 E1.00 INCH SHELBY TN TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL COVERED THE GROUND.
1125 AM FLASH FLOOD TRENTON 35.97N 88.94W
04/27/2011 GIBSON TN EMERGENCY MNGR
NORTH COLLEGE STREET IN TRENTON CLOSED DUE TO FLOODING.
ONE FOOT OF WATER OVER THE ROAD.
1130 AM FLASH FLOOD 2 S BRADFORD 36.04N 88.82W
04/27/2011 GIBSON TN EMERGENCY MNGR
HWY 45 CLOSED. WATER OVER HWY
1130 AM FLASH FLOOD 3 N MILAN 35.96N 88.75W
04/27/2011 GIBSON TN EMERGENCY MNGR
CADES ATWOOD RD CLOSED DUE TO FLOODING
1140 AM FLASH FLOOD TREMONT 34.23N 88.25W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
WATER OVER ROAD ON HWY 178 AND HWY 23
&&
SVRLocal storm report, Apr 27, 12:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM FLASH FLOOD HUMBOLDT 35.82N 88.91W
04/27/2011 GIBSON TN EMERGENCY MNGR
NUMEROUS ROADS CLOSED ACROSS THE COUNTY
&&
SVRLocal storm report, Apr 27, 12:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1221 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM FLASH FLOOD NEW ALBANY 34.49N 89.02W
04/27/2011 UNION MS EMERGENCY MNGR
NUMEROUS ROADS WITH 6 INCHES TO 3 FEET OF WATER CLOSED
COUNTYWIDE
&&
SVRLocal storm report, Apr 27, 12:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM HAIL 4 SW MILLINGTON 35.29N 89.94W
04/27/2011 E0.75 INCH SHELBY TN TRAINED SPOTTER
0258 AM TSTM WND DMG MYRTLE 34.56N 89.12W
04/27/2011 UNION MS EMERGENCY MNGR
HOMES WITH DAMAGE. TREES FELL ON HOUSES.
&&
SVRSpecial weather statement, Apr 27, 12:25 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 PM CDT WED APR 27 2011
ARZ028-TNZ048>050-088-271800-
MISSISSIPPI AR-LAUDERDALE TN-SHELBY TN-HAYWOOD TN-TIPTON TN-
1225 PM CDT WED APR 27 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...
SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
WEST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES EAST OF MEEMAN SHELBY FOREST STATE
PARK AT 1225 PM CDT...MOVING NORTHEAST AT 65 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HAYWOOD...LAUDERDALE...MISSISSIPPI...SHELBY AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR COVINGTON...FORT PILLOW STATE
PARK...LUXORA...MEEMAN SHELBY FOREST STATE PARK AND MILLINGTON...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES SUNK LAKE AND THE CHUTE.
&&
LAT...LON 3568 8941 3523 8995 3534 9010 3537 9011
3540 9007 3542 9009 3579 8994
TIME...MOT...LOC 1725Z 220DEG 55KT 3536 8996The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:00 PM CDT | Tornado Warning | MEG | Phillips | 30 min |
| Apr 26, 7:12 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 18 min |
| Apr 26, 7:41 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 6 hr |
| Apr 26, 8:26 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, St. Francis | 39 min |
| Apr 26, 8:53 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 67 min |
| Apr 26, 9:01 PM CDT | Tornado Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 59 min |
| Apr 26, 9:14 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 46 min |
| Apr 26, 9:52 PM CDT | Tornado Warning | MEG | Crittenden, Lee, Phillips | 53 min |
| Apr 26, 10:00 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 27 min |
| Apr 26, 10:44 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips | 46 min |
| Apr 26, 11:29 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 6 hr |
| Apr 27, 5:34 AM CDT | Areal Flood Warning | MEG | Clay, Greene, Randolph | 12 hr |
| Apr 27, 6:33 AM CDT | Flash Flood Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 4 hr |
| Apr 27, 6:57 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 48 min |
| Apr 27, 7:43 AM CDT | Flash Flood Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 6 hr |
| Apr 27, 9:37 AM CDT | Special Weather Statement | MEG | Lee | 23 min |
| Apr 27, 9:44 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 14 min |
| Apr 27, 10:08 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 37 min |
| Apr 27, 10:25 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 35 min |
| Apr 27, 10:32 AM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 4 hr |
| Apr 27, 11:51 AM CDT | Flash Flood Warning | MEG | Randolph | 6 hr |
| Apr 27, 11:54 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 51 min |
| Apr 27, 11:56 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 49 min |
| Apr 27, 12:06 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 24 min |
| Apr 27, 1:42 PM CDT | Flash Flood Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 63 min |
| Apr 27, 2:19 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 41 min |
| Apr 27, 2:32 PM CDT | Areal Flood Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 3 days |
| Apr 27, 2:58 PM CDT | Areal Flood Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 5 days |
| Apr 27, 2:58 PM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 6 hr |
| Apr 27, 3:00 PM CDT | Tornado Warning | MEG | Craighead, Mississippi, Poinsett | 30 min |
| Apr 27, 3:26 PM CDT | Tornado Warning | MEG | Craighead, Mississippi | 34 min |
| Apr 27, 3:49 PM CDT | High Wind Warning | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 71 min |
| Apr 27, 5:31 PM CDT | Areal Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 5 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.